# SDR 2009F00005

- Difficulty date: December 30, 2008
- Submitted: January 6, 2009
- Operation: Air carrier
- Aircraft: N63790
- Make and model: Piper PA-23-250
- Aircraft serial: 27775411
- Aircraft time: 5,200 hours
- Engine: Lyc IO540C4B5
- Engine time: 122 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Power Loss
- Location: Left
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

AFTER APPROX 30 MINUTES OF IFR FLIGHT AT 8000 FT WITH NO OUTSIDE EVIDENCE OF AIRFRAME ICING THE PILOT NOTICED LT ENG LOOSING FUEL PRESSURE AND MANIFOLD PRESSURE, PILOT FOLLOWED ENG FAILURE CHECKLIST AND ALTERNATE AIR, BOOST PUMPS AND FULL MIXTURE WERE APPLIED ON THAT ENG WITH NO EFFECT, ENGINE AT IDLE POWER SETTING ONLY, PILOT THEN CROSS FEED FROM RT WING TANK TO LT ENG AND SHORTLY AFTER BEGAN LOOSING FUEL PRESSURE AND MANIFOLD PRESSURE ON THE RT ENG THE PILOT THEN SWITCHED THE CROSS FEED OFF AND ADVANCED MIXTURE, BOOST PUMP AND ALTERNATE AIR WERE APPLIED TO THE RT ENGINE WITH NO EFFECT. AFTER MANEUVERING TOWARD AN ALTERNATE AIRPORT THE LT ENGINE CAME BACK UP ON POWER FOLLOWED SHORTLY AFTER BY THE RT ENGINE. THE PILOT THEN MADE AN UNEVENTFUL LANDING USING THE ILS. ALL FUEL TANKS WERE SUMPED PRIOR TO THE INITIAL DEPARTURE AND AFTER LANDING THE NEXT DAY AFTER A NIGHT IN HEATED HANGER AND NO EVIDENCE OF WATER FOUND EITHER TIME. FUEL TANKS WERE COMPLETELY DRAINED AND APPROX 82 GALS OF FUEL RECOVERED. NO MALFUNCTION OF ANY SYS COULD BE IDENTIFIED UPON INSP OF FUEL AND AIR INTAKE SYS. ACFT GROUND RUN AND FLOWN LOCALLY FOR 45 MINUTES ON ALL TANKS AND NO PROBLEM IDENTIFIED.
